Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Quad Cities, IA

April 25, 2008Buchanan County, Delaware County, Dubuque County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Apr 25, 2008, 5:56 AM CDT for Buchanan County, Delaware County, Dubuque County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 5:56 AM CDT (10:56 UTC)
Expired
Apr 25, 2008, 12:00 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 135 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:45 AM CDTFLASH FLOODManchester, IAA FEW ROADS WASHED OUT IN DELAWARE COUNTY. SMALL STREAMS HAVE JUST RECEEDED OFF ROADS...BUT HEAVY RAIN NOW FALLING AGAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 251059
FFWDVN
IAC019-055-061-251700-
/O.NEW.KDVN.FF.W.0003.080425T1056Z-080425T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUCHANAN COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF INDEPENDENCE...
  DELAWARE COUNTY IN NORTHEAST IOWA...
  THIS INCLUDES THE CITY OF MANCHESTER...
  NORTHWESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...

* UNTIL NOON CDT

* AT 549 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  1.5 TO 3.5 INCHES OF RAIN HAD FALLEN ACROSS BUCHANAN AND DELAWARE
  COUNTIES. A SPOTTER REPORTED THAT A STREAM WAS WELL OUT OF ITS
  BANKS NEAR THE INTERSECTION OF 180TH STREET AND 150TH AVENUE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI...
  WINTHROP...ONEIDA...MASONVILLE...LAMONT...JESUP...HAZLETON...
  GREELEY...EARLVILLE...DUNDEE...DELAWARE AND AURORA

ADDITIONAL RAINFALL IS EXPECTED THIS MORNING AS A THUNDERSTORM 
COMPLEX MOVES THROUGH THE AREA. RAINFALL OF 1 TO POSSIBLY 2 INCHES 
IS POSSIBLE.

LAT...LON 4263 9208 4263 9112 4230 9115 4230 9206
TIME...MOT...LOC 1056Z 180DEG 0KT 4243 9153

$$

08
2 follow-up statements
000 
WGUS73 KDVN 251542
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT FRI APR 25 2008

IAC019-055-061-251700-
/O.CON.KDVN.FF.W.0003.000000T0000Z-080425T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-
1035 AM CDT FRI APR 25 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
BUCHANAN...DELAWARE AND NORTHWESTERN DUBUQUE COUNTIES...

AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE 
RAIN HAS ENDED OVER THE WARNED AREA. LAW ENFORCEMENT AND EMERGENCY 
MANAGEMENT REPORT NUMEROUS ROADS ARE CLOSED DUE TO HIGH 
WATER... AND MANY CREEKS AND STREAMS WERE AT OR ABOVE BANKFULL 
AND STILL RISING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE 
POSSIBLE OVER THE WARNED AREA TOWARD MIDDAY AND THROUGH EARLY 
AFTERNOON AHEAD OF A COLD FRONT AS IT MOVES THROUGH. THESE SHOWERS 
AND STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED HEAVY 
RAINFALL...WHICH COULD AGGRAVATE OR PROLONG ONGOING FLOODING OR HIGH 
WATER. 
 
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI...
WINTHROP...ONEIDA...MASONVILLE...MANCHESTER...LAMONT...JESUP...
INDEPENDENCE...HAZLETON...GREELEY...EARLVILLE...DUNDEE...DELAWARE AND
AURORA

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

DO NOT ALLOW KIDS TO PLAY IN OR NEAR FLOODED AREAS SUCH AS DITCHES...
CULVERTS AND LOW LYING AREAS.

LAT...LON 4263 9208 4263 9112 4230 9115 4230 9206
TIME...MOT...LOC 1535Z 180DEG 0KT 4243 9153

$$
000 
WGUS73 KDVN 251711
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 PM CDT FRI APR 25 2008

IAC019-055-061-251714-
/O.EXP.KDVN.FF.W.0003.000000T0000Z-080425T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-
1210 PM CDT FRI APR 25 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BUCHANAN...DELAWARE AND
NORTHWESTERN DUBUQUE COUNTIES...

THE THREAT FOR ADDITIONAL WIDESPREAD HEAVY RAINFALL AND FLOODING HAS
DIMINISHED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE. HOWEVER...MANY CREEKS AND STREAMS WILL BE SLOW TO 
RECEDE...AND REMAIN AT OR ABOVE BANKFULL THIS AFTERNOON DUE TO THE
RECENT WIDESPREAD HEAVY RAIN. MANY SECONDARY OR RURAL ROADS MAY ALSO 
BE IMPACTED WITH HIGH WATER... THUS MOTORISTS SHOULD BE ON THE 
LOOKOUT FOR STANDING WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE WATER COVERS THE ROAD. 


LAT...LON 4263 9208 4263 9112 4230 9115 4230 9206
TIME...MOT...LOC 1542Z 180DEG 0KT 4243 9153

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:12 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 25, 3:12 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 AM CDT FRI APR 25 2008

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL SWEEP THROUGH THE MIDWEST TODAY
AND USHER IN MUCH COLDER CONDITIONS FOR THE WEEKEND. TEMPERATURES
FOR THE WEEKEND ARE EXPECTED TO BE 15 DEGREES BELOW NORMAL WITH THE
POTENTIAL FOR FROST EARLY NEXT WEEK. TEMPERATURES ARE THEN EXPECTED
TO SLOWLY RETURN TO NORMAL FOR THE SECOND HALF OF NEXT WEEK.

&&

.SHORT TERM...TODAY AND TONIGHT...
WILL KEEP CURRENT HEADLINES AS IS FOR NOW. FIRST MCS HAS MOVED NORTH
OF THE AREA WITH AN OUTFLOW BOUNDARY MOVING SOUTH THROUGH THE CWFA.
NEXT MCS IS INTO WESTERN IOWA ATTM AND IS STILL STRENGTHENING ON A
STRONG LLJ. MODELS NOT DOING A GOOD JOB IN HANDLING THE MCS EVENTS
BASED ON QPF FIELDS. HOWEVER...LOOKING AT THE INTERNAL SIGNALS...
MODELS DO SHOW THE NE/IA MCS MOVING ACROSS THE CWFA DURING THE
MORNING HOURS WITH THE ONLY DIFFERENCES BEING IN TIMING AND
PLACEMENT. BOUNDARIES/COLD POOL FROM THIS MCS SHOULD ALLOW
CONVECTION TO RE-FIRE IN THE AFTERNOON. SEVERE POTENTIAL IS
PROBLEMATIC. DIFFERENTIAL HEATING MAY BE A PROBLEM GIVEN CLOUD COVER
FROM ARRIVING MCS. CURRENT THINKING IS THAT ANY CHANCES FOR SEVERE
WOULD HAVE TO OCCUR WITH THE ARRIVING MCS. THIS THINKING IS
SUPPORTED BY WHAT APPEARS TO BE AN MCV WITH THE ARRIVING MCS AND THE
FACT THAT KICL HAD A GUST TO 45 KTS AT 0735Z.

COLD FRONT SWEEPS THROUGH THE CWFA TONIGHT SO THE TSRA THREAT SHOULD
BE OVER BY 03Z. CLOUD COVER WILL THEN BE THE DECIDING FACTOR TO HOW
COLD IT GETS TONIGHT.               ...08...

.LONG TERM...SATURDAY THROUGH FRIDAY...
KEPT SATURDAY DRY FOR NOW...BUT MID LEVEL COLD AIR MOVING INTO
THE REGION BEHIND TODAYS SYSTEM WILL CREATE STEEP LAPSE RATES OVER
THE AREA SATURDAY. HOWEVER CURRENT INDICATIONS ARE THAT MOISTURE
WILL BE LIMITED FOR SHRA DEVELOPMENT. MODELS SHOW UPPER LOW
LIFTING NORTHEAST FROM THE WESTERN GREAT LAKES INTO CENTRAL
ONTARIO BY SUNDAY MORNING...AS ANOTHER S/W DROPS SE THROUGH
NORTHERN AND CENTRAL PLAINS. WHILE THE MODELS ARE IN GENERAL
AGREEMENT WITH THIS SCENARIO...THERE IS QUITE A RANGE OF SOLUTIONS
WITH THE S/W MOVING THROUGH THE PLAINS. THE NAM/GFS EJECT THE WAVE
EAST INTO THE MID MS VALLEY SUNDAY WITH THE NAM KEEPING THE
SURFACE SYSTEM FURTHER NORTH THAN THE GFS. MEANWHILE THE 25/00Z
ECMWF SHOWS THE SYSTEM STILL DIGGING SUNDAY AND ENDS UP DEVELOPING
THE MAIN SURFACE LOW OVER THE OHIO VALLEY LATE SUNDAY...WITH THE
PCPN SHIELD JUST BRUSHING THE SERN CWFA. CHOSE TO GO WITH
A...TEMPERED...GFS SOLUTION WHICH IS A COMPROMISE BETWEEN NAM/GFS
WHICH SUPPORTS PCPN DEVELOPING WEST TO EAST SATURDAY NIGHT AND
COVERING MOST OF THE AREA SUNDAY.  HOWEVER...WOULD EXPECT THE GFS
TO ALSO TREND A LITTLE FURTHER SOUTH SINCE THESE NW FLOW SYSTEMS
DO TEND TO DIG MORE THAN THE MODELS INITIALLY INDICATE. THE GFS
WAS ALSO VERY BULLISH WITH THE COLD AIR AND FORCING ON THE NW SIDE
OF THIS SYSTEM. THE NW HALF OF THE CWFA WAS PROGGED AT OR BELOW
-5C AT H8 AND JUST BELOW 0C AT 925MB. THE GFS WAS ALSO SHOWING
DEEP LAYER FRONTOGENESIS NW OF THE SURFACE LOW TRACK WITH H7-5
LAPSE RATES AROUND 7C/KM. THIS WOULD SUGGEST AT LEAST OF MIX OF
RN/SN OVER THE NW HALF. HOWEVER...THE GFS WAS THE
OUTLIER...ESPECIALLY WITH THE AMOUNT OF COLD AIR WITH THE SYSTEM.
EVEN THE MORE SOUTHERN SOLUTION OF THE ECMWF HAD H8 TEMPS JUST
BELOW ZERO. FOR NOW WILL KEEP THE PCPN ALL R...AND ADDED SOME
ISOLATED TSRA TO THE SOUTHERN SECTIONS. IT STILL LOOKS LIKE
FREEZING TEMPS AND OR FROST IS POSSIBLE OVER TH NRN HALF OF THE
AREA EARLY NEXT WEEK. CYCLONIC FLOW AND CLOUDS OVER THE AREA
MONDAY MORNING WILL PREVENT FROST OVER THE AREA...BUT MODELS ARE
SHOWING STRONG CAA...PULLING LOW 30S INTO THE NRN CWA. BY TUESDAY
MORNING HIGH PRESSURE RIDGE WILL BE OVER THE AREA WHICH SUPPORTS
GOOD CONDITIONS FOR FROST AND/OR FREEZING TEMPS OVER THE NORTHERN
HALF OF THE AREA. THE REST OF THE FORECAST...TUESDAY THROUGH
FRIDAY LOOKS REASONABLE AND NO CHANGES WERE NECESSARY.
...DLF...

&&

.AVIATION...
E/IA MCS TO MOVE ACROSS THE AREA DURING THE MORNING. HIGH IMPACT WX
EXPECTED WITH TSRA AND MINIMALLY MVFR CIGS WITH POSSIBLE IFR VSBYS.
MCS APPEARS TO HAVE DEVELOPED AN MCV WHICH COMBINED WITH A STRONG
LLJ WILL INCREASE THE POTENTIAL FOR STRONG SFC GUSTS ALONG WITH THE
THREAT OF LLWS DURING THE MORNING. CONDITIONS TO IMPROVE AFTER
26/00Z BUT A PERIOD OF IFR CIGS WILL BE POSSIBLE.          ...08...

&&

.HYDROLOGY...
WILL BE NOT MAKING MUCH IN THE WAY OF CHANGES ATTM WITH RIVERS. SOME
HEAVY RAIN HAS FALLEN IN THE UPPER WAPSIPINICON/CEDAR BASINS WHICH
WILL KEEP RIVER LEVELS HIGH. ANOTHER ROUND OF MODERATE TO HEAVY RAIN
WILL OCCUR TODAY WHICH SHOULD BE MORE WIDESPREAD. SAID RAINFALL WILL
SLOW DOWN THE RATE OF FALL ON MOST RIVERS.            ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...NONE.
MO...NONE.
&&

08/DLF
Hazardous weather outlook, Apr 25, 4:06 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CDT FRI APR 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
406 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE AREA DURING THE MORNING
HOURS BRINGING LOCALLY HEAVY RAINFALL TO THE AREA. BOUNDARIES LEFT
OVER BY THIS THUNDERSTORM COMPLEX WILL ALLOW MORE THUNDERSTORMS TO
DEVELOP DURING THE AFTERNOON AND INTO THE EARLY EVENING HOURS.

SEVERE STORMS MAY BEEN SEEN TODAY AND EARLY THIS EVENING.
HOWEVER...IT WILL BE DEPENDENT UPON BOUNDARIES LEFT OVER FROM THE
MORNING THUNDERSTORMS AND THE AMOUNT OF DAY TIME HEATING. THERE IS A
VERY REAL POSSIBILITY THAT THE BEST CHANCES FOR ANY SEVERE STORMS
MAY LIE WITH THE ARRIVING THUNDERSTORM COMPLEX THIS MORNING. IF THIS
WOULD OCCUR...HAIL AND WIND WOULD BE THE PRIMARY THREAT.

THE HEAVY RAINFALL FROM THE STORMS MAY RESULT IN FLASH FLOODING.
SOILS ARE SATURATED SO ANY ADDITIONAL HEAVY RAINFALL WILL RUN OFF
RAPIDLY.

THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS IN EASTERN IOWA AND
NORTHWEST ILLINOIS WILL REMAIN ABOVE FLOOD STAGE. FLOOD WARNINGS
REMAIN IN EFFECT FOR POINTS IN THE WAPSIPINICON...CEDAR...IOWA...
ENGLISH...SKUNK...DES MOINES...AND MISSISSIPPI RIVER BASINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STORM SYSTEM PASSING SOUTH OF THE AREA WILL SPREAD RAIN OVER THE
REGION LATE SATURDAY NIGHT THROUGH SUNDAY. ISOLATED NON-SEVERE
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. THERE ARE INDICATIONS
THAT TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT A MIX OF RAIN AND
SNOW NORTH OF HIGHWAY 30 DURING THE DAY SUNDAY.

COLD AIR WILL REMAIN OVER THE AREA THROUGH MONDAY NIGHT CREATING A
THREAT OF FREEZING TEMPERATURES AND FROST. AT THIS TIME IT APPEARS
THAT TEMPERATURES MAY DROP TO OR JUST BELOW FREEZING SUNDAY NIGHT
NORTH OF HIGHWAY 30. MONDAY NIGHT...CONDITIONS WILL BE FAVORABLE
FOR FREEZING TEMPERATURES AND A WIDESPREAD FROST ALONG AND NORTH
OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS MORNING AND AGAIN
LATE THIS AFTERNOON.

In the hours before

Local storm report, Apr 25, 12:08 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     HAIL             STOCKTON                42.35N 90.01W
04/24/2008  M0.50 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            WIND GUST TO 41 MPH AND 0.70 INCHES OF RAIN WITH THE
            STORM.

&&

DLF
Local storm report, Apr 25, 12:15 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1215 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             1 ESE NORA              42.46N 89.93W
04/25/2008  E0.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL.

&&

DLF
Special weather statement, Apr 25, 12:51 AM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1251 AM CDT FRI APR 25 2008

IAZ041-042-250645-
DUBUQUE IA-DELAWARE IA-
1251 AM CDT FRI APR 25 2008

...THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS NORTHERN DELAWARE AND
NORTHERN DUBUQUE COUNTIES...

THUNDERSTORMS MOVING ALONG NORTH OF THE U.S. HIGHWAY 20 CORRIDOR IN
NORTHEAST IOWA ARE PRODUCING HEAVY RAINFALL AT THE RATE OF BETWEEN 1
AND 2 INCHES PER HOUR.  WITH RAIN HAVING FALLING ACROSS THE AREA
MUCH OF THE DAY THURSDAY...SOILS HAVE BECOME SATURATED.

THUS...SOME FLOODING OF LOW-LYING AREAS OF PONDING OF WATER ON ROADS
CAN BE EXPECTED THROUGH THE EARLY MORNING HOURS.  REMEMBER...A FLASH
FLOOD WATCH IS IN EFFECT FOR THIS AREA.  IF RAINFALL PERSISTS AND OR
INTENSIFIES THIS MORNING...FLASH FLOODING COULD RESULT.

BE PREPARED TO MOVE TO HIGHER GROUND.  IF YOU ARE DRIVING...WATCH
FOR WATER PONDING ON ROADS...AND DO NOT DRIVE ACROSS FLOODED ROADS.

WOLF
Local storm report, Apr 25, 1:34 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
134 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 AM     HAIL             DUBUQUE                 42.50N 90.69W
04/25/2008  M0.25 INCH       DUBUQUE            IA   TRAINED SPOTTER

&&

DLF
Special weather statement, Apr 25, 5:15 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT FRI APR 25 2008

IAZ063-064-076-077-251215-
IOWA-JOHNSON-KEOKUK-WASHINGTON-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...SIGOURNEY...
WASHINGTON
515 AM CDT FRI APR 25 2008

...STRONG THUNDERSTORMS APPROACHING...

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS
IOWA...KEOKUK...JOHNSON...AND WASHINGTON COUNTIES THROUGH 6 AM.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HALF INCH SIZE
HAIL AND WINDS GUSTING TO 50 MPH.
Local storm report, Apr 25, 5:47 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 AM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
04/25/2008  M4.17 INCH       DELAWARE           IA   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:40 PM CDTRiver Flood WarningDVNJohnson, Washington4 days
Apr 24, 8:40 PM CDTRiver Flood WarningDVNKeokuk5 days
Apr 24, 8:40 PM CDTRiver Flood WarningDVNDes Moines, Henry, Lee18 hr
Apr 24, 9:24 PM CDTRiver Flood WarningDVNDubuque, Jackson6 days
Apr 24, 9:24 PM CDTRiver Flood WarningDVNDubuque, Jackson11 days
Apr 24, 9:24 PM CDTRiver Flood WarningDVNClinton, Scott11 days
Apr 24, 9:24 PM CDTRiver Flood WarningDVNMuscatine, Scott12 days
Apr 25, 5:01 AM CDTRiver Flood WarningDVNBuchanan, Linn4 days
Apr 25, 5:01 AM CDTRiver Flood WarningDVNDelaware, Jones34 hr
Apr 25, 5:01 AM CDTRiver Flood WarningDVNJackson3 days
Apr 25, 6:55 AM CDTRiver Flood WarningDVNBenton, Linn4 days
Apr 25, 6:55 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn6 days
Apr 25, 6:55 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington5 hr
Apr 25, 7:11 AM CDTFlash Flood WarningDVNBenton, Iowa, Johnson, Keokuk, Linn6 hr
Apr 25, 7:30 AM CDTSevere Thunderstorm WarningDVNJones30 min
Apr 25, 7:47 AM CDTSevere Thunderstorm WarningDVNJackson13 min
Apr 25, 7:51 AM CDTFlash Flood WarningDVNCedar, Dubuque, Jackson, Jones6 hr
Apr 25, 12:02 PM CDTRiver Flood WarningDVNJackson5 days
Apr 25, 1:42 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Dubuque, Linn63 min
Apr 25, 2:26 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn39 min
Apr 25, 2:31 PM CDTSevere Thunderstorm WarningDVNCedar, Henry, Johnson, Keokuk, Louisa, Muscatine and 1 more59 min
Apr 25, 2:47 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington4 days
Apr 25, 2:51 PM CDTTornado WarningDVNHenry, Jefferson, Louisa, Washington39 min
Apr 25, 2:54 PM CDTSevere Thunderstorm WarningDVNLee47 min
Apr 25, 3:01 PM CDTTornado WarningDVNCedar, Johnson, Louisa, Muscatine, Washington44 min
Apr 25, 3:25 PM CDTTornado WarningDVNLouisa, Muscatine65 min
Apr 25, 3:34 PM CDTTornado WarningDVNCedar, Clinton, Muscatine, Scott41 min
Apr 25, 3:41 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson64 min
Apr 25, 4:07 PM CDTTornado WarningDVNClinton, Jackson38 min
Apr 25, 4:19 PM CDTTornado WarningDVNMuscatine, Scott41 min
Apr 25, 4:27 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson63 min
Apr 25, 5:36 PM CDTSevere Thunderstorm WarningDVNJackson24 min

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.